Hail, Montgomery
- When
- February 18, 12:37 AM CST
- Where
- Montgomery County, 2.07 mi N of Clarksville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.560, -87.350
Penny size hail reported on Ft. Campbell Blvd.
A strong cold front moved across Middle Tennnessee resulting in the development of severe thunderstorms producing large hail in several locations.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A strong cold front moved across Middle Tennnessee resulting in the development of severe thunderstorms producing large hail in several locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 17, 9:55 PM CST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 955 PM CST TUE FEB 17 2009 .UPDATE... LATEST ANALYSIS SHOWING WARM FRONT STILL WELL SOUTH/WEST OF THE MID-STATE ...WITH CLOSED SFC LOW ACROSS NORTHEAST OK. GOOD MOISTURE ADVECTION CONTINUES ACROSS THE AREA AHEAD OF APPROACHING WFRONT. ADDITIONALLY... JET STRUCTURE CONTINUES TO STRENGTHEN AND WILL BECOME QUITE FAVORABLE TOWARD 12Z AS WFRONT MAKES IT PAST MEM. DESTABILIZATION REMAINS ON THE WEAKER SIDE THROUGHT THE NIGHT BUT CONVECTION IS EXPECTED TO INCREASE... ESPECIALLY AFTER 06Z. WHILE ISOLATED SEVERE STORMS MAY BE POSSIBLE SOUTHWEST OVERNIGHT...SEEMINGLY THE THREAT WILL INCREASE WEDNESDAY MORNING/AFTERNOON AS THE AREA MOVES INTO THE WARM SECTOR AND A COLD FRONT PASSES. WILL NOT MAKE ANY CHANGES FOR NOW AS TRENDS WELL REFLECTED. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CST TUE FEB 17 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-181130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CST TUE FEB 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOOK FOR A COLD FRONT TO APPROACH THE MID STATE LATE TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT AHEAD OF THE FRONT, AND SOME OF THOSE STORMS MAY BECOME SEVERE, ESPECIALLY IN AREAS WEST OF THE CUMBERLAND PLATEAU, WITH LARGE HAIL AND DAMAGING WINDS REPRESENTING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE ON WEDNESDAY, WITH MORE STORMS EXPECTED TO FORM ALONG THE BOUNDARY. AGAIN, SOME OF THESE STORMS MAY REACH SEVERE THRESHOLDS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. ROSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 956 PM CST TUE FEB 17 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-181000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 956 PM CST TUE FEB 17 2009 ...A FEW SEVERE STORMS POSSIBLE OVERNIGHT AND ON WEDNESDAY... AT MID-EVENING...STORMS ARE GATHERING STRENGTH...WHILE INCREASING IN NUMBER...ACROSS EASTERN ARKANSAS...AND IN NORTHWEST MISSISSIPPI. AS THESE STORMS MOVE EAST OVERNIGHT...THE UPPER LEVEL WIND FLOW... COMBINED WITH INCREASING INSTABILITY...WILL ACT TO DESTABILIZE THE ATMOSPHERE ACROSS MIDDLE TENNESSEE...BRINGING A CHANCE FOR A FEW SEVERE STORMS LATER TONIGHT...AND DURING THE DAY WEDNESDAY. THE MAIN THREAT WILL BE LARGE HAIL...BUT DAMAGING DOWNBURSTS WINDS WILL ALSO BE POSSIBLE ON WEDNESDAY. BOYD
The national radar mosaic for the moment the first event began.
10 hail. Local standard time, as filed.
Penny size hail reported on Ft. Campbell Blvd.
Emergency Manager reported quarter size hail on Highway 111 and Pendergrass Road.
CoCoRAHS Observer reported one inch hail.
Trained Spotter reported hail at the intersection of I-40 and Highway 127.
Amateur Radio report received of nickel size hail in Fairfield Glade.
Trained spotter reported penny size hail.
Penny size hail reported on Burton Branch Road.
Trained spotter reported nickel size hail.
CoCoRAHS Spotter reported quarter size hail.
Penny size hail reported by trained spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2009Every state in 2009This day in weather historyWarnings in Tennessee, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 154787, 154770, 154788, 154786, 154773, 154785, 154789, 154784, 154790, 154793.